MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO JUNCOS ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO JUNCOS ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37612
Medical Device Problem Codes Failure to Deliver Energy (1211); No Device Output (1435); Improper or Incorrect Procedure or Method (2017); Battery Problem (2885)
Health Effect - Clinical Codes Shaking/Tremors (2515); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that about 3-4 days ago the patient started shaking really bad, and the shaking has gotten worse.The caller was under the impression that the therapy had turned off, but they were unable to turn the therapy back on because they were seeing a screen on the patient programmer that didn't make sense to them.The caller called manufacturer rep, and the rep told the caller that they would try to get ahold of someone to get an appointment for a replacement implantable neurostimulator (ins) because the rep was under the impression the ins battery might be over discharged.The caller was concerned about the patient's shaking and they needed to turn the therapy back on immediately.The caller initially got the 'poor communication' screen when they tried connecting to the ins.The caller repositioned the programmer but still could not connect to the ins.The caller replaced the aaa batteries in the programmer, then they saw the 'replace patient programmer batteries' warning screen.The caller noticed brown dust in the battery compartment as they were replacing the batteries of the programmer.The caller inserted brand-new aaa batteries, but they continued to get the 'poor communication' screen.The caller confirmed the recharger connected to the ins, and the ins battery was at least 25% charged.The recharger display also showed that the therapy was turned off.Due to the urgency of the situation, agent reviewed how to t emporarily activate the ins on/off buttons on the side of the recharger.The caller confirmed they were able to turn the therapy on, and the patient's shaking immediately calmed down.The caller stated that the patient's symptoms continued to improve as the call went on.Due to the programmer showing a persistent 'poor communication' screen, agent sent a request to the repair department to replace the patient programmer with kit.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO JUNCOS
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO JUNCOS
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key25011952
Report Number3004209178-2026-07277
Device Sequence Number21246562
Product Code MHY
UDI-Device Identifier00613994934611
UDI-Public(01)00613994934611(17)140414
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2014
Device Model Number37612
Device Catalogue Number37612
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date04/28/2026
Supplement Report FDA Received Date05/06/2026
Date Device Manufactured05/24/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11....".
Patient Age74 YR
Patient SexFemale